MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be sent upon conclusion.
 
Event or Problem Description
It was reported that while prepping the device with heparinized saline for the endovascular aneurysm repair (evar) procedure the pa-c was unable to flush through the captor valve.The physician also attempted to flush the device without success.The medical team noticed that the captor valve had a slow leak at the clear part of the valve where it met with the grey ring.They were uncomfortable using the device for the procedure and instead exchanged it for a new device of the same size.The procedure was completed without issue.Of note, the complaint device never came into contact with the patient and was never deployed.No further information was provided.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of documentation was performed.This included a review of complaint history, the device history record, drawings, the instructions for use (ifu), manufacturing instructions, and quality control data.The zenith flex with spiral-z technology aaa endovascular graft iliac leg was returned for investigation.The entire delivery system was returned with the stent graft still sheathed and without original packaging.There were no signs of use or damage except for a permanent bend in the system due to transportation packaging.An attempt was made to flush the system using the captor valve luer extension and using a 30mm syringe.Excess pressure was used before fluid was observed.Fluid was noted from the delivery system in the order of the iris valve, pin vice, then the flushing groove.The evaluation revealed that there was leaking through the valve far before fluid emerged from the tip.The evaluation did not observe leakage through the valve housing as was reported that physician had observed.Flushing was achieved by inducing a large enough flow rate through the valve to match the pressure gradient in the system to the valve.The device history records were reviewed which included the finished assembly, sheath assembly and the captor valve assembly.Nonconformances on captor valve assembly were noted for staging error (reworked), failed leak check (scrapped), work order error (reworked), damaged web (scrapped), and failed leak test (scrapped).Each zenith device is shipped with instructions for use (ifu), listing the indications for use, contraindications, warnings and precautions, and the correct deployment procedure.The ifu advises, ¿do not use this device if damage has occurred as a result of shipping.If damage has occurred, do not use the product and return to cook." based on the investigation evaluation, a definitive root cause for the leakage could not be determined.Measures have been initiated to address this failure mode.Monitoring will continue to be performed for similar complaints.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6564558
Report Number1820334-2017-00878
Device Sequence Number16427746
Product Code MIH
UDI-Device Identifier10827002552330
UDI-Public(01)10827002552330(17)191205(10)7461549
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberZSLE-13-90-ZT
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/17/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date05/12/2017
Supplement Report FDA Received Date12/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1